Alert archive / Idaho / High Wind Warnings in 2006
High Wind Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Nov 23, 2006, 11:32 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2006, 11:32 AM MST (18:32 UTC)
- Expired
- Nov 23, 2006, 3:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 231832 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1132 AM MST THU NOV 23 2006 IDZ017-231945- /O.CAN.KPIH.WI.Y.0013.000000T0000Z-061123T1900Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1132 AM MST THU NOV 23 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$ IDZ020-021-232200- /O.UPG.KPIH.WI.Y.0013.000000T0000Z-061123T1900Z/ /O.NEW.KPIH.HW.W.0002.061123T1832Z-061123T2200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 1132 AM MST THU NOV 23 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG WINDS RESULTING FROM A STRONG COLD FRONT PASSAGE WILL CONTINUE ACROSS THE SNAKE RIVER PLAIN UNTIL LATER THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 50 MPH CAN BE EXPECTED...BEFORE DIMINISHING TO 25 TO 25 MPH LATE THIS AFTERNOON. VEHICLES TRAVELING ALONG NORTH TO SOUTH ROADS SHOULD BE ALERT FOR VERY STRONG CROSSWINDS...AND REDUCED VISIBILITIES DUE TO BLOWING DUST. TRAVELERS ALONG I-86 AND I-15 FROM POCATELLO TO DUBOIS CAN ALSO EXPECT SOME CROSSWINDS AND BLOWING DUST. USE CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS75 KPIH 232205 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 305 PM MST THU NOV 23 2006 IDZ020-021-232315- /O.EXP.KPIH.HW.W.0002.000000T0000Z-061123T2200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 305 PM MST THU NOV 23 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY WINDS WILL CONTINUE IN THE SNAKE RIVER PLAIN INTO THE EARLY EVENING HOURS... BUT WIND SPEEDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Nov 23, 3:55 AM MST, 7 hours 37 minutes earlier.
Area forecast discussion, Nov 23, 3:55 AM MST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 355 AM MST THU NOV 23 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. LATEST SATELLITE IMAGERY SHOWING PACIFIC SYSTEM LIFTING ENE THROUGH WASHINGTON STATE THIS MORNING WITH ASSOCIATED COLD FRONT SWINGING INTO BOISE AT THIS TIME. FRONT EXPECTED TO CONTINUE EWRD PROGRESSION MOVING THROUGH FORECAST AREA THIS MORNING WITH HIGH PROBABILITY/LOW ACCUMULATION PRECIPITATION EVENT IN THE MORNING FOLLOWED BY SCATTERED TO ISOLATED SHOWERS THIS AFTERNOON. HIGH TEMPERATURES FOR THE DAY PROBABLY ALREADY REACHED IN MOST AREAS WITH STEADY OR FALLING TEMPERATURES EXPECTED THROUGH THE DAY. SO DAYTIME HIGHS A TOUGH CALL AS WELL AS TONIGHTS LOWS GIVEN NO BENCH MARK FROM THIS MORNINGS ACTIVITY. MODELS INDICATING A MODERATELY STRONG SURFACE PRESSURE GRADIENT WITH FRONTAL PASSAGE THIS MORNING RELAXING RAPIDLY LATE THIS AFTERNOON AS THE FRONT EXITS ERN BORDER AFTER 18Z. 700MB FLOW PROGGED AT 30-40KTS THIS MORNING WITH MODEST COLD ADVECTION TO HELP MIX FLOW DOWN TO SURFACE. LOSS OF PRESSURE GRADIENT THIS AFTERNOON MAKES FOR SMALL WINDOW FOR VERIFYING A BORDERLINE WIND ADVISORY EVENT. WILL BUMP WINDS UPWARD IN FORECAST BUT HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME. FOLLOWING TODAYS SYSTEM...A BROAD OPEN UPPER LEVEL TROUGH WILL REMAIN POSITIONED OVER THE NRN TIER STATES. MINOR DISTURBANCES EMBEDDED IN FLOW WILL IMPACT MAINLY THE CNTRL MOUNTAINS THROUGH SATURDAY WITH SLIGHT TO LOW CHANCE POPS. GFS/NAM BOTH INDICATING A MODEST WAVE CYCLING THROUGH UPPER TROUGH SATURDAY WITH ASSOCIATED FRONTAL INTRUSION SWINGING THROUGH SNAKE PLAINS SATURDAY NIGHT. THUS HAVE CONTINUED MENTION OF PRECIPITATION WITHIN THE SNAKE PLAINS AND SRN HIGHLANDS FOR THIS MINOR FEATURE. HUSTON .LONG TERM...SUNDAY THROUGH THURSDAY. LATEST GFS RUN STILL SHOWING STRONG POTENTIAL FOR THE SEASONS FIRST REAL SNOW EVENT BEGINNING SUNDAY NIGHT AND CONTINUING UNTIL MIDDAY WEDNESDAY. TWO STRONG AND VERY MOIST PACNW SHORTWAVES ARE EXPECTED TO MOVE THRU IDAHO DURING THIS TIME. STORM TOTAL LIQUID WATER VALUES ARE PROJECTED TO BE IN EXCESS OF 1.5 INCHES ACROSS THE CENTRAL MTNS AND ABOUT 1.0 INCH IN THE UPPER SNAKE HIGHLANDS AND SOUTHERN SAWTOOTH MTNS. WITH SNOW LEVELS ALREADY DOWN TO THE VALLEY FLOORS...SIGNIFICANT SNOWFALLS ARE POSSIBLE IN THE HIGHER ELEVATIONS. SNAKE BASIN AND FOOTHILL LOCATIONS WILL LIKELY SEE SOME LIGHT SNOW FROM THESE SYSTEMS AS WELL. STRONG COLD AIR ADVECTION IS ALSO FORECAST TO OCCUR BEHIND THE SECOND SHORTWAVE WITH 700MB TEMPS OF -22 TO -25C OVERHEAD ON WED-THUR. WARANAUSKAS && .AVIATION...OLD FRONT AND MINOR UPPER WAVE CURRENTLY ALONG OR/WA/ID BORDER WILL MOVE THROUGH CENTRAL AND SOUTHEAST IDAHO DURING THIS MORNING AND AFTERNOON. CURRENT SATELLITE LOOPS INDICATE MOST OF THE SYSTEMS ENERGY AND PRECIPITATION WILL OCCUR FROM THE CENTRAL MTNS NORTHWARD BUT SOUTHERN AREAS WILL SEE MVFR CEILINGS AND LIGHT RAIN-SNOW MIX. IFR CEILINGS/VISIBILITIES WILL ALSO BE PRESENT FROM KSUN TO KSNT. ASSUMING THE FRONT RETAINS ITS CURRENT SPEED...CONDITIONS WILL BEGIN TO IMPROVE LATER THIS AFTERNOON WITH WIDESPREAD VFR CONDITIONS BY 24/00Z. WARANAUSKAS && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 23, 6:20 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 620 AM MST THU NOV 23 2006 IDZ017>025-031-032-241230- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 620 AM MST THU NOV 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A VIGOROUS PACIFIC COLD FRONT WILL SWEEP THROUGH THE REGION THIS MORNING WITH ATTENDING PRECIPITATION AND ADVISORY LEVEL WINDS. THE WINDS WILL REMAIN ELEVATED THROUGH 9AM BEFORE GRADUALLY DIMINISHING AND FALLING BELOW ADVISORY LEVELS AROUND NOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR A SIGNIFICANT SNOWFALL EVENT LOOMS ON THE HORIZON FOR SUNDAY NIGHT AND MONDAY AS A DEEP COLD LOW PRESSURE SYSTEM SETTLES INTO THE PACIFIC NORTHWEST STATES. CHECK FORECASTS REGULARLY FOR FURTHER DEVELOPMENTS CONCERNING THIS FEATURE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:07 AM MST | Wind Advisory | PIH | 5 hr |
Nearby
High Wind Warnings in Idaho, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.